MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an flexima rx biliary stent was used during stent placement in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, upon placing the stent, the guide catheter became separated.A snare was used to remove the detached portion of the guide catheter.The procedure was successfully completed with the original flexima rx biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter state/province: (b)(6).Block h6: device code 1069 captures the reportable event of guide catheter broken.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the push catheter was bent/kinked at the distal section.The guide catheter was detached and it was not returned for analysis.No other issues with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.During visual assessment, kinks in the push catheter was observed.The issue occurred during the procedure and it was reported "bile duct stenosis.Therefore, it is most likely that the anatomical factor can cause resistance and/or friction during the deployment of the stent, the device may become difficult unable to be properly/smoothly advanced/handled and impacting the functionality of the device generating the observed push catheter kinks.The kinks in the device could have generated resistance during to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter to release the stent or force applied to retract pull wire/guide catheter in addition to the anatomical factors could result in a guide catheter breaking generating the found guide catheter detachment and the stent difficult to deploy issue.Therefore the most probable root cause for this event is "adverse event related to patient condition".A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10079398
Report Number3005099803-2020-02001
Device Sequence Number19561045
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public08714729337874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberM00545570
Device Catalogue Number4557
Device Lot Number0024966616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;